Prep for USMLEPrep for USMLE
         Forum      |     Resources New Posts   |   Register   |   Login





 thiazides  



Post Reply  
  • 100/5
  • 1
  • 2
  • 3
  • 4
  • 5


Author2 Posts
  #1

can anyone explain in simple terms why thiazides cause hyperglycemia and hyperlipidemia?





  #2

Hey WOM,
I was looking for the same thing and I found this which made sense to me:
The connection between diuretics and hyperglycemia involves intracellular K+ levels. Intracellular K+ is involved in the secretion of a lot of hormones...including insulin. Some diuretics cause hypokalemia, (decrease in K+) like thiazides. This inhibits insulin secretion and can lead to hyperglycemia. It's not really a problem unless the patient is pre-diabetic.

About the hyperlipidemia, it can be cause of decreased insulin levels and high glucose levels being converted to fat instead of going through metabolism.
Another explanation I read was that thiazides activate RAAS -> B1->Gs-also activates B3 agnoists -> which cause lipolysis.

Hope this helps!



On Jul 16, 2012 - 5:25 AM, womanonamission responded:
ohh.. yeah smiling face thanks a lot smiling face!





Bookmark and Share





Login or Register to post messages








show Similar forum topics

thiazides and DI??
thiazides
thiazides
show Related resources









Advertise | Support | Privacy | TOS | Premium | Contact